Missouri, 2026

Tornadoes and Hail in Missouri, March 15, 2026

March 15, 2026 · NWS SGF · 17 events in 9 counties and zones

A line of thunderstorms moved across southern Missouri during the afternoon and evening of March 15th. Several tornadoes occurred within this line of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$236,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A line of thunderstorms moved across southern Missouri during the afternoon and evening of March 15th. Several tornadoes occurred within this line of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 15, 11:18 AM CST, 44 minutes earlier. Its key messages:

  • There is a Marginal (1 out of 5) to Slight (2 out of 5) Risk for a few strong to severe thunderstorms this afternoon into early evening as a quick moving line moves through the area. The primary risk will be damaging winds, with a low risk for a quick spin up across far south-central Missouri.
  • Gusty northerly winds of 40 to 50 mph will occur behind the front this afternoon through tonight. A Wind Advisory is in effect for the entire area.
  • Light snow behind the frontal passage this evening, with any accumulating amounts a half inch or less in central Missouri. A few slick spots possible through tonight into Monday mornings commute.
  • Below average temperatures with near record lows in the teens will occur on Monday and Tuesday mornings. Temperatures will quickly rebound to above average or warmer by the middle to end of next week.
Area forecast discussion, Mar 15, 11:18 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- There is a Marginal (1 out of 5) to Slight (2 out of 5) Risk
  for a few strong to severe thunderstorms this afternoon into
  early evening as a quick moving line moves through the area.
  The primary risk will be damaging winds, with a low risk for a
  quick spin up across far south-central Missouri.

- Gusty northerly winds of 40 to 50 mph will occur behind the
  front this afternoon through tonight. A Wind Advisory is in
  effect for the entire area.

- Light snow behind the frontal passage this evening, with any
  accumulating amounts a half inch or less in central Missouri.
  A few slick spots possible through tonight into Monday
  mornings commute.

- Below average temperatures with near record lows in the teens
  will occur on Monday and Tuesday mornings. Temperatures will
  quickly rebound to above average or warmer by the middle to
  end of next week.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 154 AM CDT Sun Mar 15 2026

Early morning satellite imagery showed the storm system that
will impact the region this afternoon moving across central
Kansas with little if any signs of lightning noted. Surface and
upper level analysis shoed a tight pressure gradient in advance
of the system which will continue through this afternoon as a
cold front associated with the surface low moves towards the
Ozarks. Synoptic models show the low moving to the northeast
across northern Missouri and elongating as it does. This is in
response to a 105kt 250mb Jet rounding the base of an upper
level trough and lifting to the northeast on the east side of
the trough moving across the state through tonight.

Before the cold front begins to make its way into and through
the Ozarks today, strong southerly winds and warm air and
moisture advection will allow for temperatures to climb into the
middle 60s. The tight pressure gradient will bring gusty winds
from 30 to 40mph. Cloud cover will increase which could impact
instability ahead of the front. Instability is expected to be
marginal at best with a highly sheared environment. HREF MUCAPE
is around 200-650 J/kg. As the strong front rushes into the
area, convection will have to erode the cap. This should occur
quickly thanks to the frontal lift, but storms are only expected
to develop a thin line of showers and thunderstorms generally
right along the front. CAMs, especially the HRRR, hold off storm
development until the front reaches the Highway 65 corridor
near noon, with "better" development expected along and east of
Highway 63. The main risk with this system remains the potential
for a strongly forced thin line of storms with damaging wind
gusts around 60 to 70 mph. There does remain a lower threat for
a quick spin up along the line through the latest guidance
continues to show a downward trend in the severe potential for
our area, with the better environment aligning to the east as
reflected in the SPC outlook for today having shifted the
Enhanced area east of the Ozarks.

On the back side of the upper level trough, a 125-130kt 250mb
jet will dig into the southern plains overnight. This will work
to do two things. One, this will aid in keeping the surface
pressure gradient tight and allow for continued strong,
actually slightly stronger winds, behind the front with 40 to
50mph winds from this evening into Monday morning. Because of
these factors, a Wind Advisory is in effect for today through
Monday morning. Two, it will allow an arctic airmass to rapidly
push into the region dropping the temperatures below freezing by
this evening and bringing the potential for any wrap around
precipitation on the back side of the low/front to change over
to snow. Residual moisture behind the front will be best across
central Missouri, though most of the region will likely see at
least some snow flakes. Areas mainly east of Highway 65 and
north of Highway 60 may see some light accumulations of a half
inch of less on elevated and grassy surfaces.

With the temperatures falling rapidly behind the front, a few
slick spots may occur where residual moisture remains on the
ground. This flash freeze potential is on the low side but
cannot be ruled given the rapid drop in temperatures. A limiting
factor for a flash freeze will be the gusty winds which may
help dry things out quicker.

Finally, The cold airmass that will move into the region will
bring the potential for near record to record cold temperatures
across the Ozarks by Monday morning. See the Climate Section
below for more details. Morning lows Monday are expected to
drop into the teens to lower 20s with Monday morning wind chills
around 0. The area will then struggle to warm much more than
lower to middle 30s on Monday afternoon.

Those in the agriculture community should play close attention
to sensitive crops/early blooming. Additionally, make sure to
not be caught off guard by the brief return of Winter. With the
rapid drop in temperatures, hoses still connected to homes may
freeze overnight as well.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 154 AM CDT Sun Mar 15 2026

For Monday night into Tuesday morning, lows will again fall into
the teens thanks to a second cold airmass moving over area on
the northerly upper level flow. This will again bring the
potential for near to record breaking lows Tuesday morning.

The brief period of colder weather to start the week will the
begin to moderate Tuesday and through the rest of next week.
Ensemble model members are in good agreement with temperatures
returning to the 70s by midweek, with highs in the 80s possible
by the middle to end of next week. A few model 90th percentile
outputs for highs next weekend even have temperatures in the
upper 80s to near 90. This would send the Ozarks from winter to
summer in the span of a week. Stay tuned.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 15 2026

A strong system is moving through the area today. Scattered
showers and a few thunderstorms develop along a frontal passage
early this afternoon, as depicted in the TAFs for KBBG and KSGF.
MVFR to IFR flight conditions accompany this activity with
reduced ceilings around 1500 to 3000 feet in addition to
visibilities around 4 to 6 miles at times. A light snow band
then sweeps through on the back side of the front, with lower
confidence on impacts to TAFs at KJLN and KSGF. This activity
will be short-lived over the course of 1 to 3 hours.

South to southwest winds ahead of the front quickly become west
to northwest behind the front. Sustained winds at 15 to 25
knots, with wind gusts approaching 30 to 40 knots. Occasional
higher gusts up to 45 knots may occur this evening. MVFR
ceilings linger into tonight, before gradually improving on
Monday morning as the system departs to the east.

&&

.CLIMATE...
Issued at 133 AM CDT Sat Mar 14 2026

A cold arctic airmass will bring a brief return of winter
temperatures to the Ozarks for Monday (March 16) and
Tuesday (March 17) mornings. For some locations, mornings lows
may fall to near record temperatures with forecast lows in the
middle to upper teens. These temperatures may have impacts on
early blooming vegetation thanks to a warm previous two week
period of temperatures from 5 to 15 degrees above average. Of
the past 13 days, 10 have been warmer than average.

Record Low Temperatures:

March 16:
KSGF: 16/1895
KJLN: 19/1988
KVIH: 14/1900
KUNO: 16/1988

March 17:
KSGF: 13/1900
KJLN: 16/1906
KVIH:  8/1900
KUNO: 18/1958

Record Low Highs:

March 16:
KUNO: 32/1970

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 7 AM CDT Monday for KSZ073-097-101.
MO...Wind Advisory until 7 AM CDT Monday for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Perez
CLIMATE...Hatch
Hazardous weather outlook, Mar 15, 2:20 AM CST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
320 AM CDT Sun Mar 15 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
320 AM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight tornado risk.
  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive cold risk.
  Elevated non thunderstorm wind risk.
  Extreme freeze risk.
  Limited snow risk.
  Elevated fire weather risk.

DISCUSSION...

There is a Slight (2 out of 5) Risk for a few strong to severe
thunderstorms on this afternoon into this evening as a quick
moving line moves through the area. The primary risk will be
damaging winds, with a low risk for a quick spin up across south-
central Missouri.

Gusty southerly winds ahead of the front on this morning from
around 30 to 40 mph will be followed by gusty northerly winds of
40 to 50 mph behind the front into tonight. A Wind Advisory is in
effect for the entire area beginning at 10 AM today and going
through 7am Monday morning.

Light snow will be possible behind the frontal passage this
evening, with amounts generally around a half inch or less in
central Missouri. A few slick spots possible through tonight into
the Monday morning commute.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Lows will drop into the teens Monday and Tuesday mornings with
will chill values in the single digits above zero to around zero
degrees. Morning lows both mornings may near or break record lows.

Those in the agriculture community should pay close attention to
sensitive crops/early blooming. Additionally, make sure to not be
caught off guard by the brief return of Winter. With the rapid
drop in temperatures, hoses still connected to homes may freeze
overnight as well.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is not expected through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Special weather statement, Mar 15, 11:55 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1255 PM CDT Sun Mar 15 2026

MOZ093-094-102-151830-
Barry MO-Newton MO-Lawrence MO-
1255 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEWTON...
NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 130 PM
CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pierce City, or 7 miles west of Monett, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monett, Pierce City, Purdy, Wheaton, Verona, Butterfield, Fairview,
Pioneer, Freistatt, Wentworth, Mcdowell, and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3675 9407 3675 9416 3700 9410 3707 9377
      3674 9371 3671 9407
TIME...MOT...LOC 1754Z 248DEG 25KT 3688 9405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Soria

The radar

The Pleasant Hill radar (KEAX), 130 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 7 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
March 15, 12:02 PM CST
Where
Morgan County, 0.88 mi NW of Versailles
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.440, -92.840

Thunderstorm winds downed a tree limb which fell on a house in Versailles.

Thunderstorm Wind, Christian

When
March 15, 1:30 PM CST
Where
Christian County, 2.35 mi NNW of Highlandville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.960, -93.300

Thunderstorm winds downed a large tree north of Highlandville.

Thunderstorm Wind, Douglas

When
March 15, 2:00 PM CST
Where
Douglas County, 2.16 mi NW of Squires
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.870, -92.650

Thunderstorm winds downed a few trees east of Ava and near Squires. One tree fell on a telephone pole.

Thunderstorm Wind, Douglas

When
March 15, 2:02 PM CST
Where
Douglas County, 2.85 mi ENE of Ava
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.960, -92.600

Thunderstorm winds downed a few trees on County Road 206 east of Ava.

Thunderstorm Wind, Phelps

When
March 15, 2:24 PM CST
Where
Phelps County, 1.29 mi WSW of St James
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.990, -91.640

Thunderstorm winds snapped off a few limbs southwest of Saint James.

Tornado, Texas

When
March 15, 2:37 PM CST to 2:39 PM CST
Where
Texas County, 3.26 mi N of Cabool Arpt to 3.33 mi NNE of Cabool Arpt
Rating
EF1
Path length
0.26 mi
Path width
100 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
37.176, -92.069

A NWS survey team concluded that a brief EF-1 tornado touched down between Cabool and Simmons in Texas County, with maximum winds of 94 mph. Two barns were destroyed, with several trees uprooted.

Tornado, Howell

When
March 15, 2:48 PM CST to 2:52 PM CST
Where
Howell County, 1.93 mi W of Willow Spgs Mem Arpt to 0.36 mi NNW of Willow Spgs Mem Arpt
Rating
EF0
Path length
1.95 mi
Path width
75 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
37.025, -92.004

A NWS survey team found intermittent EF-0 tornado damage with maximum winds of 85 mph northwest of Willow Springs in Howell County. Several trees along the path were uprooted and/or snapped, and a donkey barn was lifted off the ground.

Tornado, Texas

When
March 15, 2:55 PM CST to 2:59 PM CST
Where
Texas County, 0.13 mi ESE of Eunice to 2.38 mi NNE of Midvale
Rating
EF1
Path length
2.43 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.249, -91.778

A NWS survey team found EF-1 damage with maximum winds of 93 mph near Eunice in Texas County. Multiple trees were uprooted and/or snapped along the path, and a barn roof was damaged.

Thunderstorm Wind, Dent

When
March 15, 2:58 PM CST
Where
Dent County, 1.65 mi E of Montauk
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
37.450, -91.670

Thunderstorm winds downed a large tree near the Montauk State Park campground.

Tornado, Texas

When
March 15, 3:00 PM CST to 3:02 PM CST
Where
Texas County, 3.02 mi NNW of Hartshorn to 3.04 mi N of Hartshorn
Rating
EF0
Path length
0.85 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.311, -91.701

An EF-0 tornado briefly touched down approximately 4 miles north of Hartshorn in Texas County. Numerous large trees were uprooted, and a few smaller trees were snapped.

Tornado, Shannon

When
March 15, 3:03 PM CST to 3:04 PM CST
Where
Shannon County, 5.07 mi SW of Akers to 3.97 mi SSW of Akers
Rating
EF1
Path length
1.43 mi
Path width
250 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
37.323, -91.628

An EF-1 tornado briefly touched down approximately 5 miles southwest of Akers in Shannon County. Strong winds caused the roof of a single wide home to be torn off as well as the windows to be blown in. Other damage included large trees uprooted and healthy trees snapped.

Tornado, Texas

When
March 15, 3:08 PM CST to 3:11 PM CST
Where
Texas County, 1.39 mi ESE of Summersville to 1.58 mi ESE of Summersville
Rating
EF0
Path length
0.29 mi
Path width
75 yd
Continued into
Shannon, Mo (SGF)
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
37.170, -91.659

A NWS survey team found EF-0 damage with maximum winds of 85 mph south of Summersville in Texas County that later tracked into Shannon County. Multiple trees and limbs along the path were uprooted and/or snapped. Additionally, several roofs were damaged, including a barn roof that was partially removed, a metal roof that was removed from its building and blown away, and other buildings that suffered shingle damage.

Hail, Shannon

When
March 15, 3:11 PM CST
Where
Shannon County, 1.1 mi E of Akers
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.380, -91.550

Hail to the size of quarters fell in the Akers area.

Tornado, Shannon

When
March 15, 3:11 PM CST to 3:12 PM CST
Where
Shannon County, 8.37 mi N of Blue Spgs to 8.47 mi N of Blue Spgs
Rating
EF0
Path length
0.18 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.171, -91.654

This is a continuation of the tornado out of Texas County. A NWS survey team found EF-0 damage with maximum winds of 85 mph south of Summersville in Texas County that later tracked into Shannon County. Multiple trees and limbs along the path were uprooted and/or snapped. Additionally, several roofs were damaged, including a barn roof that was partially removed, a metal roof that was removed from its building and blown away, and other buildings that suffered shingle damage.

Thunderstorm Wind, Howell

When
March 15, 3:28 PM CST
Where
Howell County, 4.43 mi W of Brandsville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
36.650, -91.780

Thunderstorm winds damaged a barn roof 6 miles south of West Plains.

Thunderstorm Wind, Shannon

When
March 15, 3:55 PM CST
Where
Shannon County, 2.6 mi ESE of Bartlett
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
COOP Observer
Coordinates
36.980, -91.380

Thunderstorm winds downed small to medium size tree limbs southwest of Winona.

Thunderstorm Wind, Oregon

When
March 15, 3:58 PM CST
Where
Oregon County, 1.38 mi S of Alton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.680, -91.400

Thunderstorm winds downed two trees in Alton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyThe tornado archive for Missouri, 2026Warnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316159, 1316158, 1316154, 1316157, 1316156, 1316967, 1316963, 1316969, 1316152, 1316971, 1316972, 1316974, 1316151, 1316975, 1316150, 1316148, 1316147.